Alert archive / Minnesota / Special Weather Statements in 2022
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Oct 11, 2022, 8:24 PM CDT for Wright County, Minnesota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2022, 8:24 PM CDT (01:24 UTC)
- Expired
- Oct 11, 2022, 9:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Twin Cities, MN
- Hail
- 0.75 in
- Wind
- 30
County Wright County, MN
The radar
The Minneapolis radar (KMPX), 74 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1051 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1527 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
987
WWUS83 KMPX 120124
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
824 PM CDT Tue Oct 11 2022
MNZ049-051-058-059-120200-
Sherburne MN-Stearns MN-Meeker MN-Wright MN-
824 PM CDT Tue Oct 11 2022
...Strong thunderstorms will impact portions of northwestern Wright,
northeastern Meeker, northwestern Sherburne and southeastern Stearns
Counties through 900 PM CDT...
At 824 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rockville to Kimball to 5 miles east of
Litchfield. Movement was east at 25 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Waite Park around 830 PM CDT.
St. Cloud, Annandale and Clearwater around 855 PM CDT.
Clear Lake around 900 PM CDT.
Other locations impacted by these storms include Luxemburg, French
Lake, Fairhaven, St Cloud Airport, South Haven, St Augusta and
Pleasant Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4535 9398 4514 9410 4512 9449 4530 9441
4551 9436 4556 9404 4555 9398
TIME...MOT...LOC 0124Z 257DEG 23KT 4548 9430 4532 9431 4515 9441
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
$$
BorghoffWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Oct 11, 6:30 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Oct 11, 6:30 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion...UPDATED National Weather Service Twin Cities/Chanhassen MN 630 PM CDT Tue Oct 11 2022 .DISCUSSION...(This evening through Tuesday) Issued at 216 PM CDT Tue Oct 11 2022 KEY MESSAGES: - A few strong to potentially severe storms are still possible early this evening, with wind and hail being the main threats. - Elevated fire threat today, tomorrow, and Thursday as gusty winds and low dewpoints take hold. - Much cooler temperatures expected from Thursday onward, with highs only in the 40s/50s through the end of the period. Little to no changes with regard to this evening's storm threat. A shortwave trough will dig its way through the region tonight, bringing the chance for storms from the Metro eastward with it. Ahead of the cold front, southerly advected moisture, unseasonably warm surface temps, and decent (7.5 to 8C/km) mid-level lapse rates will support storm development shortly after sundown. MLCAPE remains marginal, around or below 1000 J/Kg in areas east of I-35, but when you put all of the ingredients together, the threat for a few strong to severe storms is certainly worth mentioning. Lower freezing levels will be the main component in hail being the greatest threat. Storm threat aside, the winds have made an appearance this afternoon, gusting upwards of 30 to 35 knots (strongest out west). Limited fire weather concerns today will give way to elevated concerns on Wednesday and Thursday. The cold front passage tonight will bring in a very dry airmass behind it with continually strong winds. Wednesday afternoon's dewpoints are forecast to be in the upper 20s to low 30s, with Thursday afternoon's dipping as low as the mid teens. Looking at relative humidity, values in the 20s are likely in western Minnesota come Thursday. We continue to be close to hitting red flag criteria, but we are just enough on the fringe to avoid headlines at this time. Bottom line: headline or no headline, elevated fire weather conditions are likely Wednesday and Thursday. Gusty west/northwesterly winds will prevail through the end of the work week as the trough propagates eastward. In addition to the winds, we will see below-normal highs in the 40s and 50s through early next week. Apparent temperatures overnight on Thursday could dip into the low 20s for the first time this season, a stark contrast from today's 80 degree temps. Limited moisture will prevent anything of significance on the precipitation front beyond today. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 630 PM CDT Tue Oct 11 2022 A line of showers and thunderstorms is expected to develop along a cold front from MKT to STC between 01-02Z, and will track east through the rest of the evening. Another area of showers behind the front will move through overnight. Winds will shift abruptly to the northwest with the front and gust 20-30 kts for a time before subsiding. Northwest winds increase again late Wednesday morning with gusts of 30-35 kts across western MN. Additional scattered showers will develop by Wednesday afternoon. KMSP...Line of TS should push through between 03-05Z, with the next round of showers between 8-11Z. Should remain VFR through the period outside of the TS later this evening. /OUTLOOK FOR KMSP/ Thu...VFR. Wind NW 15-20 kts gusting 25-20 kts. Fri...VFR. Wind W 10-15kts. Sat...VFR. Wind NW 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...PEM AVIATION...Borghoff
Hazardous weather outlook, Oct 11, 6:47 PM CDT, 1 hour 37 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 647 PM CDT Tue Oct 11 2022 MNZ044-045-050>053-059>063-066>070-074>078-082>085-091>093- WIZ014>016-023>028-130000- Mille Lacs-Kanabec-Benton-Sherburne-Isanti-Chisago-Wright- Hennepin-Anoka-Ramsey-Washington-McLeod-Sibley-Carver-Scott- Dakota-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- 647 PM CDT Tue Oct 11 2022 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southeast Minnesota...northwest Wisconsin and west central Wisconsin. .DAY ONE...Tonight. Thunderstorms are likely this evening. A few storms may be strong or severe with hail and gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed tonight. MNZ041>043-047>049-054>058-064-065-073-130000- Douglas-Todd-Morrison-Stevens-Pope-Stearns-Lac Qui Parle-Swift- Chippewa-Kandiyohi-Meeker-Yellow Medicine-Renville-Redwood- 647 PM CDT Tue Oct 11 2022 This Hazardous Weather Outlook is for portions of central Minnesota...southwest Minnesota and west central Minnesota. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed. Borghoff
In the hours before
Special weather statement, Oct 11, 7:26 PM CDT, 58 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 726 PM CDT Tue Oct 11 2022 MNZ049-057-058-120100- Kandiyohi MN-Stearns MN-Meeker MN- 726 PM CDT Tue Oct 11 2022 ...A strong thunderstorm will impact portions of northwestern Meeker, south central Stearns and east central Kandiyohi Counties through 800 PM CDT... At 726 PM CDT, Doppler radar was tracking a strong thunderstorm near Paynesville, or 18 miles northeast of Willmar, moving northeast at 35 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This strong thunderstorm will be near... Paynesville around 730 PM CDT. Other locations in the path of this storm include Richmond and Cold Spring. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4521 9490 4526 9495 4552 9449 4540 9436 TIME...MOT...LOC 0026Z 234DEG 31KT 4531 9476 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH Borghoff
Local storm report, Oct 11, 7:55 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
755 PM CDT TUE OCT 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL 1 WNW PIERZ 45.98N 94.11W
10/11/2022 U0.75 INCH MORRISON MN PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&
RMDSpecial weather statement, Oct 11, 8:00 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
800 PM CDT Tue Oct 11 2022
MNZ049-058-120130-
Stearns MN-Meeker MN-
800 PM CDT Tue Oct 11 2022
...A strong thunderstorm will impact portions of north central Meeker
and southeastern Stearns Counties through 830 PM CDT...
At 759 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Watkins, or 22 miles southwest of St. Cloud, moving
northeast at 35 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Watkins around 805 PM CDT.
Cold Spring around 815 PM CDT.
Other locations in the path of this storm include Rockville and Waite
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4523 9462 4540 9456 4560 9419 4536 9421
TIME...MOT...LOC 0059Z 235DEG 28KT 4534 9453
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
BorghoffSpecial weather statement, Oct 11, 8:24 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
824 PM CDT Tue Oct 11 2022
MNZ049-051-058-059-120200-
Sherburne MN-Stearns MN-Meeker MN-Wright MN-
824 PM CDT Tue Oct 11 2022
...Strong thunderstorms will impact portions of northwestern Wright,
northeastern Meeker, northwestern Sherburne and southeastern Stearns
Counties through 900 PM CDT...
At 824 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rockville to Kimball to 5 miles east of
Litchfield. Movement was east at 25 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Waite Park around 830 PM CDT.
St. Cloud, Annandale and Clearwater around 855 PM CDT.
Clear Lake around 900 PM CDT.
Other locations impacted by these storms include Luxemburg, French
Lake, Fairhaven, St Cloud Airport, South Haven, St Augusta and
Pleasant Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4535 9398 4514 9410 4512 9449 4530 9441
4551 9436 4556 9404 4555 9398
TIME...MOT...LOC 0124Z 257DEG 23KT 4548 9430 4532 9431 4515 9441
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
BorghoffThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 7:26 PM CDT | Special Weather Statement | MPX | Stearns | 34 min |
| Oct 11, 8:00 PM CDT | Special Weather Statement | MPX | Stearns | 30 min |
| Oct 11, 11:14 PM CDT | Special Weather Statement | MPX | Blue Earth, Waseca | 31 min |
| Oct 12, 12:28 PM CDT | Fire Weather Watch | MPX | Brown, Lac qui Parle, Martin, Redwood, Watonwan, Yellow Medicine | 15 hr |
Nearby
Special Weather Statements in Minnesota, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.